KEVIN P. GLYNN, M.D.; ANTHONY F. CAFARO, M.D.; CURTIS W. FOWLER, M.D.; WILLIAM W. STEAD, M.D.
Para-aminosalicylic acid (PAS) in serum has been shown by in vivo and in vitro studies to induce false elevations in serum glutamic-oxalacetic transaminase (SGOT) level as determined by the colorimetric method commonly used in automated analyzers. This does not appear to reflect any hepatic injury, and no changes have been found in SGOT levels determined by the specific reduced nicotinamide adenine dinucleotide (NADH)-linked method of Karmen, or found in serum glutamic-pyruvic transaminase (SGPT), or in serum lactic acid dehydrogenase (LDH) levels. As the use of multichannel analyzers becomes more widespread more reactions of this type will be observed in patients receiving other drugs.
GLYNN KP, CAFARO AF, FOWLER CW, et al. False Elevations of Serum Glutamic-Oxalacetic Transaminase Due to Para-Aminosalicylic Acid. Ann Intern Med. 1970;72:525–527. doi: https://doi.org/10.7326/0003-4819-72-4-525
Download citation file:
Published: Ann Intern Med. 1970;72(4):525-527.
Emergency Medicine, Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use